Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 81, NWS Binghamton, NY

September 5, 2011Delaware County, New York

NWS Binghamton, NY issued this flash flood warning at Sep 5, 2011, 1:20 AM EDT for Delaware County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2011, 1:20 AM EDT (05:20 UTC)
Expired
Sep 5, 2011, 5:49 AM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Delaware County, NY

The radar

The Albany radar (KENX), 59 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 5.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WGUS51 KBGM 050520
FFWBGM
NYC025-051115-
/O.NEW.KBGM.FF.W.0081.110905T0520Z-110905T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
120 AM EDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN DELAWARE COUNTY IN CENTRAL NEW YORK...

* UNTIL 715 AM EDT

* AT 114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. SHOWERS AND       
  THUNDERSTORMS...SOME WITH TORRENTIAL RAINFALL...CONTINUE TO TRACK  
  NORTHWARD THROUGH THE WARNING AREA. MORE WAVES OF HEAVY RAINFALL   
  ARE EXPECTED EARLY THIS MORNING. RADAR ESTIMATES INDICATE THAT 1.5 
  TO 2 INCHES OF RAIN HAS ALREADY FALLEN...SINCE SHORTLY BEFORE      
  MIDNIGHT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARGARETVILLE AND ROXBURY.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4221 7453 4220 7452 4218 7445 4216 7445
      4214 7451 4214 7453 4211 7456 4205 7469
      4206 7470 4239 7454 4235 7442

$$

MLJ
1 follow-up statement
758 
WGUS71 KBGM 050949
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
549 AM EDT MON SEP 5 2011

NYC025-050958-
/O.CAN.KBGM.FF.W.0081.000000T0000Z-110905T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE NY-
549 AM EDT MON SEP 5 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN 
DELAWARE COUNTY...

EARLIER HEAVY RAINFALL HAS LESSENED EARLY THIS MORNING. THUS...THE 
THREAT OF FLASH FLOODING HAS ENDED FOR THE TIME BEING. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4221 7453 4220 7452 4218 7445 4216 7445
      4214 7451 4214 7453 4211 7456 4205 7469
      4206 7470 4239 7454 4235 7442

$$

MLJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:01 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Sep 4, 10:01 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1001 PM EDT SUN SEP 4 2011

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY...AND
BRING ROUNDS OF SHOWERS AND THUNDERSTORMS FROM THIS AFTERNOON
THROUGH THIS EVENING. AS MOISTURE FROM TROPICAL STORM LEE
INTERACTS WITH THIS FRONT LATER TONIGHT AND MONDAY...PERIODS OF
HEAVY RAIN ARE POSSIBLE. AS THE FRONT MOVES SOUTH OF THE REGION
TUESDAY, HIGH PRESSURE WILL BRING A MAINLY DRY WEATHER TO THE
AREA.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
10 PM UPDATE...QUICK UPDATE GIVEN THE BUSY NIGHT. WATCH BOX 835
HAS BEEN DROPPED NOW FOR THE ENTIRE AREA. INSTABILITY CONTINUES
TO DIMINISH AND THE SEVERE THREAT IS LOW ENOUGH TO NO LONGER
WARRANT THE WATCH ANYMORE. HEAVIEST PRECIP WILL REMAIN ACROSS NEPA
INTO THE CATSKILLS THE NEXT FEW HOURS. ISSUED A FLASH FLOOD WATCH
EARLIER THIS EVENING IN THESE AREAS DUE TO THE EXPECTED HEAVY
RAIN....HEAVY RAIN IN SOME AREAS TODAY...AND MOIST GROUND
CONDITIONS DUE TO LAST WEEKEND'S RAIN. LATER TONIGHT AHEAD OF THE
COLD FRONT MODERATE RAIN WILL INCREASE IN COVERAGE ACROSS THE REST
OF THE AREA. PREVIOUS AFD IS BELOW.

WILL BE BRIEF DUE TO ONGOING
SEVERE WEATHER CONCERNS. TSRA INCREASING IN COVERAGE THIS AFTN
AHEAD OF SFC COLD FRONT PUSHING SLOWLY ACROSS SE ONTARIO WITH
GRADUAL INCREASE IN FORCING. CLUSTERS AND LINES OF STORMS
DEVELOPING AND WILL NEED TO WATCH FOR TRAINING ECHOS/HEAVY RAIN AS
WELL AS THE THREAT FOR WINDS AND HAIL. EXPECT STORMS TO DECREASE
LATER THIS EVENING WITH DECREASED INSTABILITY, AND A MORE GENERAL
SHOWERS/RAIN WITH EMBEDDED THUNDER DURING THE OVERNIGHT ACROSS
CENTRAL NY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
WE CONTINUED TO LEAN HEAVILY ON THE LATEST GFS/ECMWF RUNS FOR THIS
PERIOD WHICH HAVE BEEN CONSISTENT WITH EACH OTHER FOR LAST COUPLE
OF DAYS AT LEAST WITH THE LARGE SCALE FEATURES. BOTH MODELS PUT THE
BEST CHCS FOR HEAVY RAINFALL WITH THE FRONT ON MONDAY ACROSS
CENTRAL NY IN THE VERY EARLY HRS THRU ABOUT MID DAY...BEFORE
TRANSITIONING TO SOUTHEAST ZONES DURING THE AFTN/EVENING. THE
GUIDANCE ALSO CONTINUES TO BE A BIT MORE PROGRESSIVE WITH THE
FRONT, AS THE REMNANTS OF LEE ARE A BIT SLOWER TO MOVE NWD AND
REALLY HANG UP THE FRONT. THERE REMAINS SOME DIFFERENCES WITH THE
DETAILS...TIMING AND PLACEMENT AS WELL AS AMTS OF HEAVIEST RAIN,
MAKING IT DIFFICULT TO PINPOINT WHERE AND WHEN A WATCH MAY BE
NEEDED. FOR OUR MOST SENSITIVE AREAS IN THE WRN CATSKILLS AND
POCONOS THAT RECEIVED HEAVY RAIN LAST WEEK...LOOKS LIKE HEAVIER
RAIN FROM THIS SYSTEM ON MONDAY/MONDAY NIGHT MAY BE BOTH NORTHWEST
AND SOUTHEAST OF THE AREA. WE WILL HAVE TO CONTINUE TO MONITOR
TONIGHT AND EARLY MONDAY FOR POSSIBLE QUICK FFA IF IT LOOKS LIKE
HEAVIER RAIN MAY SET UP IN THIS REGION.

ON TUESDAY...MODELS HAVE AGREED FOR LAST FEW RUNS ON BUILDING HIGH
PRESSURE ACROSS THE GREAT LAKES INTO THE NORTHEAST...PUSHING THE
FRONT TO THE SOUTH. THIS WOULD GIVE US A COOLER BUT DRY DAY WITH A
GOOD DEAL OF SUN.

TUESDAY NIGHT/WEDNESDAY...MOISTURE FROM REMNANTS OF LEE WORK
NORTHWARD, PERHAPS INTO AT LEAST SRN SECTIONS OF THE FA. STILL A
LOT OF QUESTIONS ABOUT WHAT PATH THE LOW WILL TAKE, BUT LATEST
GUIDANCE FROM GFS AND ECMWF BRINGS LOW INTO THE TN VALLEY AND
WEAKENS IT INTO AN OPEN WAVE. KEPT CHC POPS OVERNIGHT TUESDAY AND
WEDNESDAY ACROSS SRN AREAS ONLY...WITH HIGHEST CHC ACROSS FAR
SOUTHERN WYOMING VALLY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
2 PM UPDATE...WITH THE THREAT FOR SEVERE WX HPC GUIDANCE WAS LOADED AND
FOLLOWED EXCEPT FOR A FEW MINOR TWEAKS. LONG RANGE MODELS CONTINUE
TO BACK OFF ON THE ARRIVAL OF MOISTURE ASSOCIATED WITH A SOUTHERLY
FLOW OUT OF AHEAD OF LEE. BOTH THE GFS AND 0Z EURO SHOW THAT THE
NORTHERN EDGE OF THE PRECIP/CLOUD SHIELD MAY STOP ACROSS IT'S
NORTHWARD ADVANCEMENT AROUND THE SOUTHERN TIER OF NY THURSDAY
BEFORE MOVING BACK TO THE SOUTH BY LATE IN THE WEEK.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
CONVECTION THIS EVENING HAS DIMINISHED OVER MUCH OF THE REGION
EXCEPT FOR THE KBGM/KAVP TERMINALS. AT KBGM, INCLUDED MVFR
THUNDERSTORMS UNTIL 02Z. AT KAVP, CLUSTER FROM CENTRAL PA SHOULD
AFFECT TERMINALS BETWEEN 01Z-04Z. LATER TONIGHT AS COLD FRONT
APPROACHES REGION MORE WIDESPREAD RAINFALL AND RESTRICTIONS WILL
AFFECT THE TERMINALS. AT ALL TERMINALS BUT KAVP, WIDESPREAD RAIN
WITH MVFR/LOW MVFR CONDITIONS WILL BEGIN BETWEEN 06Z-07Z WITH
OCCASIONAL IFR BETWEEN 09Z-13Z. ON MONDAY AFTER 15Z, ACTIVITY WILL
BECOME SHOWERY WITH MVFR CONDITIONS PREVAILING. AT KAVP, AFTER 04Z
MVFR CONDITIONS ARE LIKELY DUE TO BR AND CIGS, THEN MVFR SHOWERS
AFTER 15Z.

LIGHT WINDS BECOMING LIGHT WESTERLY LATE TONIGHT THEN NORTHWEST
AROUND 5-8 KNOTS ON MONDAY.

OUTLOOK...

MON NGT...PATCHY MVFR IN CIGS ACRS CNTRL NY.

TUE...VFR.

TUE NGT...MVFR LATE IN CIGS/RAIN.

WED INTO FRI...MVFR NE PA/SRN NY IN RAIN OR SHOWERS...VFR ELSEWHERE.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR PAZ038>040-043-044-
     047-072.
NY...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR NYZ045-046-055>057.

&&

SYNOPSIS...JML
NEAR TERM...HEDEN/JML
SHORT TERM...JML
LONG TERM...HEDEN
AVIATION...RRM
Hazardous weather outlook, Sep 4, 10:06 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1006 PM EDT SUN SEP 4 2011

NYZ009-015>018-022>025-036-037-044-060215-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
1006 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

AN AREA OF RAIN WILL OVERSPREAD THE REGION OVERNIGHT JUST AHEAD OF
A COLD FRONT. DUE TO A VERY MOIST ATMOSPHERE...LOCALLY HEAVY RAIN
IS POSSIBLE THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF A SLOW MOVING COLD FRONT...AND THE POSSIBLE
INFLUENCE OF TROPICAL MOISTURE...COULD BRING A PERIOD OF HEAVY
RAINFALL TO THE REGION...MAINLY MONDAY AND MONDAY NIGHT. CONTINUE
TO CHECK BACK FOR UPDATES....ESPECIALLY THOSE WHO WERE IMPACTED BY
EXCESSIVE RAINFALL FROM IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND IN RAINFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

HEDEN

NYZ045-046-055>057-PAZ038>040-043-044-047-072-060215-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
1006 PM EDT SUN SEP 4 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE COMBINATION OF A SLOW MOVING COLD FRONT...AND THE POSSIBLE
INFLUENCE OF TROPICAL MOISTURE...COULD BRING A PERIOD OF HEAVY
RAINFALL TO THE REGION...MAINLY MONDAY AND MONDAY NIGHT. CONTINUE
TO CHECK BACK FOR UPDATES....ESPECIALLY THOSE WHO WERE IMPACTED BY
EXCESSIVE RAINFALL FROM IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND IN RAINFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

HEDEN

NYZ062-PAZ048-060215-
SULLIVAN-PIKE-
1006 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

AN AREA OF RAIN WILL OVERSPREAD THE REGION OVERNIGHT JUST AHEAD OF
A COLD FRONT. DUE TO A VERY MOIST ATMOSPHERE...LOCALLY HEAVY RAIN
IS POSSIBLE THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF A SLOW MOVING COLD FRONT...AND THE POSSIBLE
INFLUENCE OF TROPICAL MOISTURE...COULD BRING A PERIOD OF HEAVY
RAINFALL TO THE REGION...MAINLY MONDAY AND MONDAY NIGHT. CONTINUE
TO CHECK BACK FOR UPDATES....ESPECIALLY THOSE WHO WERE IMPACTED BY
EXCESSIVE RAINFALL FROM IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND IN RAINFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

HEDEN

In the hours before

Local storm report, Sep 4, 9:15 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
915 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             NICHOLS                 42.02N  76.37W
09/04/2011  M1.25 INCH       TIOGA              NY   PUBLIC

            MAIN STREET IN NICHOLS

&&

CORRECTED COUNTY/STATE...LOCATION

MJN
Local storm report, Sep 4, 9:16 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
916 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             NICHOLS                 42.02N  76.37W
09/04/2011  M1.00 INCH       TIOGA              NY   PUBLIC

0243 PM     HAIL             NICHOLS                 42.02N  76.37W
09/04/2011  M1.25 INCH       TIOGA              NY   PUBLIC

            MAIN STREET IN NICHOLS

0243 PM     HAIL             3 ESE SMITHBORO         42.02N  76.35W
09/04/2011  E1.50 INCH       TIOGA              NY   PUBLIC

0248 PM     HAIL             LOUNSBERRY              42.07N  76.33W
09/04/2011  M1.25 INCH       TIOGA              NY   PUBLIC

0258 PM     HAIL             2 E BARTON              42.05N  76.41W
09/04/2011  M1.00 INCH       TIOGA              NY   PUBLIC

0310 PM     HAIL             ENDICOTT                42.10N  76.06W
09/04/2011  M1.00 INCH       BROOME             NY   PUBLIC

0310 PM     HAIL             APALACHIN               42.07N  76.17W
09/04/2011  M1.00 INCH       TIOGA              NY   PUBLIC

0315 PM     HAIL             2 S SHICKSHINNY         41.12N  76.15W
09/04/2011  M0.88 INCH       LUZERNE            PA   PUBLIC

0316 PM     HAIL             TIOGA TERRACE           42.05N  76.12W
09/04/2011  M0.88 INCH       TIOGA              NY   PUBLIC

0324 PM     HAIL             VESTAL                  42.08N  76.05W
09/04/2011  M1.00 INCH       BROOME             NY   PUBLIC

0342 PM     HAIL             1 SE JOHNSON CITY       42.11N  75.94W
09/04/2011  M0.75 INCH       BROOME             NY   TRAINED SPOTTER

0400 PM     HAIL             2 S BINGHAMTON          42.07N  75.91W
09/04/2011  M1.00 INCH       BROOME             NY   PUBLIC

            THE HAIL WAS REPORTED IN THE TOWN OF HAWLEYTON SOUTH OF
            BINGHAMTON

0408 PM     TSTM WND DMG     2 S HARPURSVILLE        42.15N  75.62W
09/04/2011                   BROOME             NY   PUBLIC

            TREES DOWN

0413 PM     TSTM WND DMG     WINDSOR                 42.08N  75.64W
09/04/2011                   BROOME             NY   911 CENTER

            TREES DOWN ON KENT STREET AND ROUTE 79.

0417 PM     HAIL             KIRKWOOD                42.03N  75.78W
09/04/2011  M1.00 INCH       BROOME             NY   PUBLIC

0425 PM     TSTM WND DMG     1 S ROSEBOOM            42.73N  74.78W
09/04/2011                   OTSEGO             NY   911 CENTER

            NUMERSOUS TREES DOWN ON ZIEFLE ROAD

0425 PM     TSTM WND DMG     2 W MIDDLEFIELD         42.68N  74.87W
09/04/2011                   OTSEGO             NY   911 CENTER

            SEVERAL TREES DOWN ON COUNTY ROAD 33 WEST OF
            MIDDLEFIELD

0433 PM     HAIL             2 NNE MILFORD           42.62N  74.93W
09/04/2011  E0.88 INCH       OTSEGO             NY   PUBLIC

0500 PM     HAIL             OXFORD                  42.44N  75.60W
09/04/2011  M1.00 INCH       CHENANGO           NY   PUBLIC

0517 PM     HAIL             2 WSW EARLVILLE         42.73N  75.58W
09/04/2011  M1.00 INCH       CHENANGO           NY   PUBLIC

0522 PM     TSTM WND DMG     DELHI                   42.28N  74.91W
09/04/2011                   DELAWARE           NY   COUNTY OFFICIAL

            TREES DOWN IN DELHI.

0522 PM     TSTM WND DMG     HAMDEN                  42.20N  75.00W
09/04/2011                   DELAWARE           NY   EMERGENCY MNGR

            MULTIPLE TREES DOWN... UTILITY POLES SNAPPED... BOAT
            FLIPPED OVER ON STATE HIGHWAY 10.

0524 PM     HEAVY RAIN       1 NW WALTON             42.18N  75.15W
09/04/2011  M1.50 INCH       DELAWARE           NY   CO-OP OBSERVER

            RAIN FELL IN ONE HALF HOUR.

&&

MJN
Special weather statement, Sep 4, 9:38 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
938 PM EDT SUN SEP 4 2011

PAZ039-043-044-047-050230-
LACKAWANNA PA-LUZERNE PA-SUSQUEHANNA PA-WYOMING PA-
938 PM EDT SUN SEP 4 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LUZERNE...EASTERN
WYOMING...LACKAWANNA AND SOUTHEASTERN SUSQUEHANNA COUNTIES...

* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE FROM NEAR NICHOLSON... TO
  JUST WEST OF WILKES BARRE... TO NUANGOLA... AND WERE MOVING NORTHEAST
  AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WILKES BARRE 940 PM EDT...
  SCRANTON AT 955 PM EDT...

A LINE OF THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY
DOWNPOURS WILL CROSS THE AREA THROUGH 1030 PM. THESE STORMS HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE MINOR
FLOODING IN POOR DRAINAGE AREAS.

LAT...LON 4100 7603 4146 7592 4176 7596 4192 7549
      4122 7551 4122 7554 4112 7563 4113 7568
      4110 7575 4105 7576

MSE
Local storm report, Sep 4, 10:07 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1007 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             NICHOLS                 42.01N  77.27W
09/04/2011  E1.75 INCH       STEUBEN            NY   PUBLIC

&&

MJN
Local storm report, Sep 4, 10:08 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1008 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             NICHOLS                 42.02N  76.37W
09/04/2011  E1.75 INCH       TIOGA              NY   PUBLIC

&&

CORRECTED COUNTY/STATE...LOCATION

MJN
Local storm report, Sep 4, 10:54 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1054 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             NICHOLS                 42.02N  76.37W
09/04/2011  M1.00 INCH       TIOGA              NY   PUBLIC

0243 PM     HAIL             NICHOLS                 42.02N  76.37W
09/04/2011  M1.25 INCH       TIOGA              NY   PUBLIC

            MAIN STREET IN NICHOLS

0243 PM     HAIL             3 ESE SMITHBORO         42.02N  76.35W
09/04/2011  E1.50 INCH       TIOGA              NY   PUBLIC

0248 PM     HAIL             LOUNSBERRY              42.07N  76.33W
09/04/2011  M1.25 INCH       TIOGA              NY   PUBLIC

0248 PM     HAIL             NICHOLS                 42.02N  76.37W
09/04/2011  E1.75 INCH       TIOGA              NY   PUBLIC

0258 PM     HAIL             2 E BARTON              42.05N  76.41W
09/04/2011  M1.00 INCH       TIOGA              NY   PUBLIC

0310 PM     HAIL             ENDICOTT                42.10N  76.06W
09/04/2011  M1.00 INCH       BROOME             NY   PUBLIC

0310 PM     HAIL             APALACHIN               42.07N  76.17W
09/04/2011  M1.00 INCH       TIOGA              NY   PUBLIC

0315 PM     HAIL             2 S SHICKSHINNY         41.12N  76.15W
09/04/2011  M0.88 INCH       LUZERNE            PA   PUBLIC

0316 PM     HAIL             TIOGA TERRACE           42.05N  76.12W
09/04/2011  M0.88 INCH       TIOGA              NY   PUBLIC

0324 PM     HAIL             VESTAL                  42.08N  76.05W
09/04/2011  M1.00 INCH       BROOME             NY   PUBLIC

0342 PM     HAIL             1 SE JOHNSON CITY       42.11N  75.94W
09/04/2011  M0.75 INCH       BROOME             NY   TRAINED SPOTTER

0400 PM     HAIL             2 S BINGHAMTON          42.07N  75.91W
09/04/2011  M1.00 INCH       BROOME             NY   PUBLIC

            THE HAIL WAS REPORTED IN THE TOWN OF HAWLEYTON SOUTH OF
            BINGHAMTON

0408 PM     TSTM WND DMG     2 S HARPURSVILLE        42.15N  75.62W
09/04/2011                   BROOME             NY   PUBLIC

            TREES DOWN

0413 PM     TSTM WND DMG     WINDSOR                 42.08N  75.64W
09/04/2011                   BROOME             NY   911 CENTER

            TREES DOWN ON KENT STREET AND ROUTE 79.

0417 PM     HAIL             KIRKWOOD                42.03N  75.78W
09/04/2011  M1.00 INCH       BROOME             NY   PUBLIC

0425 PM     TSTM WND DMG     1 S ROSEBOOM            42.73N  74.78W
09/04/2011                   OTSEGO             NY   911 CENTER

            NUMERSOUS TREES DOWN ON ZIEFLE ROAD

0425 PM     TSTM WND DMG     2 W MIDDLEFIELD         42.68N  74.87W
09/04/2011                   OTSEGO             NY   911 CENTER

            SEVERAL TREES DOWN ON COUNTY ROAD 33 WEST OF
            MIDDLEFIELD

0433 PM     HAIL             2 NNE MILFORD           42.62N  74.93W
09/04/2011  E0.88 INCH       OTSEGO             NY   PUBLIC

0500 PM     HAIL             OXFORD                  42.44N  75.60W
09/04/2011  M1.00 INCH       CHENANGO           NY   PUBLIC

0517 PM     HAIL             2 WSW EARLVILLE         42.73N  75.58W
09/04/2011  M1.00 INCH       CHENANGO           NY   PUBLIC

0522 PM     TSTM WND DMG     DELHI                   42.28N  74.91W
09/04/2011                   DELAWARE           NY   COUNTY OFFICIAL

            TREES DOWN IN DELHI.

0522 PM     TSTM WND DMG     HAMDEN                  42.20N  75.00W
09/04/2011                   DELAWARE           NY   EMERGENCY MNGR

            MULTIPLE TREES DOWN... UTILITY POLES SNAPPED... BOAT
            FLIPPED OVER ON STATE HIGHWAY 10.

0524 PM     HEAVY RAIN       1 NW WALTON             42.18N  75.15W
09/04/2011  M1.50 INCH       DELAWARE           NY   CO-OP OBSERVER

            RAIN FELL IN ONE HALF HOUR.

&&

MJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:53 PM EDTAreal Flood AdvisoryBGMDelaware3 hr
Sep 5, 1:28 AM EDTAreal Flood AdvisoryBGMSullivan3 hr

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.